MAUDE Adverse Event Report: ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE

ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Model Number 1020014
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Stretched (1601); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the left anterior descending coronary (lad) artery back into the left main (lm).The turntrac wire was jailed behind stent during bifurcation stenting lad back into lm.Both physicians mentioned that the wire was not any more severely jailed than usual and there was no resistance on the wire.When removing the guide wire, it snapped a few centimeters proximal to the radiopaque section.The wire then unraveled, released fragments throughout the patients lad and lm.There was a 2-3 hour period of snaring fragments of the wire out of the lad and lm using the intravascular ultrasound catheter and a non-abbott guide wire.All fragments that were visible on angiogram were removed from the patient.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Device code 2017 - failure to follow steps / instructions.A visual inspection was performed on the returned guide wire and the reported separation and stretched coils was confirmed.The reported entrapment of the device was unable to be replicated or confirmed in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.It should be noted that instructions for use guide wire hi-torque turntrac, ce/fda: carefully observe the instructions under ¿do not¿ and ¿do¿ below.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Use the most suitable guide wire for the lesion being treated.Do not push, auger, withdraw, or torque a guide wire that meets resistance.Do not torque a guide wire if the tip becomes entrapped within the vasculature.Do use extreme caution when moving a guide wire through a non-endothelialized stent, or through stent struts, into a bifurcated vessel.Use of this technique involves additional patient risks, including the risk that the wire may become caught on the stent strut.In this case, the technique used during the procedure of not pulling back the wire prior to stent deployment causing the entrapment of the guide wire with the stent resulting in the wire separation, stretched coils and removal of foreign body and delays in the procedure, does appear to have caused or contributed to the reported complaint.The investigation determined the reported entrapment of the device, guide wire separations, stretched coils, unexpected medical intervention, and removal of foreign body resulting in delays in the procedure, appear to be related to user error.It is likely that the guide wire was not pulled back before the stent deployment causing the stent to get trapped in the stent.Manipulation of the guide wire against resistance during retraction likely caused damage to the core resulting in the core separations, stretched coils and subsequent noted damages to the guide wire.The core was bent at the separation as if kinked prior to separation.There is no indication of a product quality issue with respect to manufacture, design, or labeling of the device.

Brand Name
0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12642320
Report Number2024168-2021-09273
Device Sequence Number11063945
Product Code DQX
UDI-Device Identifier08717648222726
UDI-Public08717648222726
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1020014
Device Catalogue Number1020014
Device Lot Number0020561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight95 KG